Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Problems about less hair and patches in the head - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Hair Loss
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2228 Questions
User :   I'm female and I've noticed thinning of my hair and a small patch at the front of my head has lossed a lot of hair,
Doctor :   Hi
User :   hi
Doctor :   May I know your age and gender?
User :   22 female
Doctor :   Since when have you noticed this problem?
User :   my hair has always been quite thin, but over the past few weeks I've noticed that I have a small patch near my temple where it's really obvious
Doctor :   Can you describe the patch? Its complexion when compared to the normal skin, the size? and since when have you noticed this patch?
User :   I've noticed the patch about 5 weeks ago, its about the size of a 50p coin and has only a few hairs on it, the skin though looks the same
Doctor :   Do you feel the sensations has reduced on the patch?
Doctor :   Do you feel you have less hair over the patch area when compared to rest of the scalp?
User :   no
User :   yes significantly less hair
Doctor :   Ok
Doctor :   Do you have itching/burning sensation on the area of the patch?
Doctor :   Do you have similar lesions any where else - scalp/body?
User :   no
Doctor :   Do you have similar lesions any where else - scalp/body?
User :   No just that patch
Doctor :   Ok
Doctor :   Do you have any other medical illness such as diabetes/ thyroid problems?
Doctor :   It seems you have moved out of the chat window. Please log in back if you have medical queries
Doctor :   Hi
User :   sorry not sure what happened there page moved on
Doctor :   Are you able to chat now?
User :   No, no diabetes or thyroid problems
User :   yes
Doctor :   Ok
Doctor :   Are you on any pills?
Doctor :   Are you there?
Doctor :   Are you there?
User :   Sorry, my internet is really slow
User :   no not onn any pills
Doctor :   Ok
Doctor :   Have you seen a doctor or tried any treatment for the current problem and hair thinning problem?
User :   No
Doctor :   Ok
Doctor :   Are your periods regular?
Doctor :   Are you there?
Doctor :   Answers to these questions are relevant in understanding the nature of the problem.
Doctor :   I hope you understand.
User :   Sorry, yes my net just is taking ages to load the chat room each time, no I haven't got regular periods
Doctor :   Ok
Doctor :   Are the periods very irregular?
Doctor :   Do you feel that you are over weight too?
User :   yes very irregular I've only had a handful of periods, yes I'm 10stone 5ft 3
Doctor :   Ok
Doctor :   Let me explain to you.
Doctor :   Sitting from this far, without physically examining you, its hard to point out what the exact problem may be,
Doctor :   however based on your description, I can think of few possibilities.
Doctor :   1. You may be having an infection - pityriasis simplex
Doctor :   A fungus which is involved in dandruff problems, scalp infection.
Doctor :   The patch that you see may be an indication of this.
Doctor :   2. You could be suffering from endocrine abnormalities - PCOD
Doctor :   they can explain your irregular menstrual period,
Doctor :   over weight and hair thinning.
Doctor :   3. Nutritional deficiencies.
Doctor :   Any of these 3 causes or combination of these factors may be the cause.
Doctor :   Have you followed what I have suggested?
Doctor :   Are you there?
Doctor :   You will need a physical examination and evaluation on these conditions.
Doctor :   Dietary modifications, proper stress and appropriate medications to treat the cause can solve your problem.
Doctor :   Have you followed what I have suggested?
Doctor :   I have to close the window as you are not responding. Please chat with our doctors 24/7 for medical queries.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor